Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 158, NWS Twin Cities, MN

July 25, 1999Douglas County, Pope County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 25, 1999, 7:32 PM CDT for Douglas County, Pope County, Minnesota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 1999, 7:32 PM CDT (00:32 UTC)
Expired
Jul 25, 1999, 8:15 PM CDT
In force
43 min
Issued by
NWS Twin Cities, MN
Area
Whole counties

Counties Douglas County, MN, Pope County, MN

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 1999-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 1999-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2267 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1657 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.6
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMPX 260034
SVRMSP
MNC041-121-260115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
732 PM CDT SUN JUL 25 1999

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DOUGLAS COUNTY IN WEST CENTRAL MINNESOTA
  POPE COUNTY IN WEST CENTRAL MINNESOTA

* UNTIL 815 PM CDT

* AT 732 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES
  SOUTHWEST OF FARWELL...OR ABOUT 14 MILES WEST OF                   
  GLENWOOD...MOVING   NORTHEAST AT 35 MPH.  A SECOND STORM WAS NEAR  
  SEDAN AND GLENWOOD ALSO MOVING NORTHEAST.

* SOME LOCA:TIONS AFFECTED BY THIS STORM INCLUDE...
  ALEXANDRIA
  LOWRY
  KENSINGTON
  GARFIELD
  FORADA
  FARWELL
  GLENWOOD

LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:00 PM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, Jul 25, 3:00 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
300 PM CDT SUN JUL 25 1999

CONCERNS ARE SEVERE WEATHER THIS EVENING AND HEAVY RAIN POTENTIAL
FOR PARTS OF SOUTHERN MN. CONVECTION OVER N MN NEAR BETTER SHEAR AND
STRONGER MID LEVEL WINDS..AND INSTABILITY RIDGE/GRADIENT. ETA PLACED
SOME DECENT 850 MB MOIST CONV ACROSS N MN IN THE 18Z-00Z TIME FRAME
WITH NOT MUCH IN THE SOUTH UNTIL 03Z-06Z. BETTER THICKNESS DIFLUENCE
DEVELOPS OVER S MN AFTER 00Z BUT IT APPEARS THAT LOW LEVEL FLOW MAY
NOT BE QUITE AS STRONG. S MN MAY BE IN TROPICAL CONNECTION BY THAT
TIME AS WELL. COULD BE SOME SCATTERED SVR OVER S MN BUT DEVELOP MORE
INTO A HEAVY RAIN SITUATION. WILL GO WITH SOME LIKELY POPS OVER
SOUTH CENTRAL..SCATTERED ELSEWHERE..EXCEPT FAR N PART OF CWA.

LOOKS LIKE DECENT DRYING COMING IN FOR MONDAY BUT PROBABLY
TEMPORARY. AVN QUITE AGRESSIVE IN BRINGING SOME STRONG 850 MB
THETA-E ADVECTION TUESDAY AFTERNOON OVER 4MOST OF AREA. WILL ONLY
MENTION SOME POPS IN PORTIONS OF WEST ATTM. HOT BUBBLE WORKS BACK
INTO AREA BY LATE IN WEEK AFTER SOME SCATTERING OF TSTMS IN NW FLOW.

.MSP...NONE
JPR

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:38 PM CDTSevere Thunderstorm WarningMPXBenton, Morrison, Stearns52 min
Jul 25, 8:28 PM CDTSevere Thunderstorm WarningMPXBenton, Stearns47 min
Jul 25, 8:41 PM CDTSevere Thunderstorm WarningMPXKanabec, Mille Lacs49 min
Jul 25, 8:45 PM CDTTornado WarningMPXBenton30 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.